Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 27, NWS Aberdeen, SD

May 5, 2012Big Stone County, Traverse County, Minnesota; Grant County, Roberts County, South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at May 5, 2012, 9:23 PM CDT for Big Stone County, Traverse County, Minnesota; Grant County, Roberts County, South Dakota. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2012, 9:23 PM CDT (02:23 UTC)
Expired
May 5, 2012, 10:04 PM CDT
In force
41 min
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Big Stone County, MN, Traverse County, MN, Grant County, SD, Roberts County, SD

The radar

The Aberdeen radar (KABR), 155 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 9:30 PM CDTHAIL 1.25Wilmot, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 8:18 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 2.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

389 
WUUS53 KABR 060223
SVRABR
MNC011-155-SDC051-109-060345-
/O.NEW.KABR.SV.W.0027.120506T0223Z-120506T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
923 PM CDT SAT MAY 5 2012

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BIG STONE COUNTY IN WEST CENTRAL MINNESOTA...
  TRAVERSE COUNTY IN WEST CENTRAL MINNESOTA...
  NORTHEASTERN GRANT COUNTY IN NORTHEAST SOUTH DAKOTA...
  EASTERN ROBERTS COUNTY IN NORTHEAST SOUTH DAKOTA...

* UNTIL 1045 PM CDT

* AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CORONA...OR 13 MILES NORTHWEST OF MILBANK...MOVING NORTH AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  YANKEETOWN...BONANZA GROVE AND LAGOONA BEACH AROUND 930 PM CDT...
  CLINTON AROUND 935 PM CDT...
  BEARDSLEY...BROWNS VALLEY AND BARRY AROUND 940 PM CDT...
  GRACEVILLE AROUND 945 PM CDT...
  JOHNSON AROUND 950 PM CDT...
  COLLIS AROUND 955 PM CDT...
  DUMONT AROUND 1000 PM CDT...
  WHEATON AROUND 1005 PM CDT...

THIS WARNING INCLUDES HIGHWAY 12 BETWEEN MILE MARKERS 392 AND 396.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DESTRUCTIVE HAIL CAPABLE OF
PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4587 9624 4567 9625 4556 9623 4522 9656
      4535 9696 4594 9669 4595 9658 4602 9658
      4603 9657 4602 9626
TIME...MOT...LOC 0223Z 202DEG 38KT 4541 9679
WIND...HAIL 60MPH 1.75IN

$$
DORN
2 follow-up statements
988 
WWUS53 KABR 060247
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
947 PM CDT SAT MAY 5 2012

SDC051-060257-
/O.CAN.KABR.SV.W.0027.000000T0000Z-120506T0345Z/
GRANT SD-
947 PM CDT SAT MAY 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4587 9624 4567 9625 4556 9623 4540 9649
      4544 9682 4594 9669 4595 9658 4602 9658
      4603 9657 4602 9626
TIME...MOT...LOC 0247Z 203DEG 33KT 4556 9665

$$

MNC011-155-SDC109-060345-
/O.CON.KABR.SV.W.0027.000000T0000Z-120506T0345Z/
TRAVERSE MN-BIG STONE MN-ROBERTS SD-
947 PM CDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
ROBERTS...NORTHWESTERN BIG STONE AND TRAVERSE COUNTIES UNTIL 1045 PM
CDT...

AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BEARDSLEY...OR 19 MILES NORTHWEST OF BIG STONE CITY...MOVING
NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRACEVILLE AROUND 955 PM CDT...
  COLLIS AND JOHNSON AROUND 1000 PM CDT...
  DUMONT AROUND 1010 PM CDT...
  WHEATON AROUND 1015 PM CDT...
  WHITE ROCK AROUND 1025 PM CDT...
  TINTAH AND CHARLESVILLE AROUND 1040 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4587 9624 4567 9625 4556 9623 4540 9649
      4544 9682 4594 9669 4595 9658 4602 9658
      4603 9657 4602 9626
TIME...MOT...LOC 0247Z 203DEG 33KT 4556 9665
WIND...HAIL 60MPH 1.50IN

$$
DORN
684 
WWUS53 KABR 060304
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1004 PM CDT SAT MAY 5 2012

MNC011-155-SDC109-060315-
/O.CAN.KABR.SV.W.0027.000000T0000Z-120506T0345Z/
TRAVERSE MN-BIG STONE MN-ROBERTS SD-
1004 PM CDT SAT MAY 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROBERTS...NORTHWESTERN
BIG STONE AND TRAVERSE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.

LAT...LON 4587 9624 4567 9625 4556 9623 4540 9649
      4544 9682 4594 9669 4595 9658 4602 9658
      4603 9657 4602 9626
TIME...MOT...LOC 0305Z 203DEG 33KT 4571 9656

$$
DORN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 6:42 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, May 5, 6:42 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
642 PM CDT SAT MAY 5 2012

.UPDATE...
AVIATION DISCUSSION HAS BEEN UPDATED FOR 00Z TAF ISSUANCE.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
FORECAST CHALLENGES INCLUDE POTENTIAL FOR SEVERE THUNDERSTORMS AND
HEAVY RAIN/FLOODING TONIGHT...ALONG WITH TEMPERATURES THROUGHOUT
THE PERIOD.

CURRENTLY...TEMPERATURES ARE RUNNING IN THE UPPER 50S TO MID 60S
ACROSS THE CWA. SKIES ARE PARTLY TO MOSTLY CLOUDY FROM A
COMBINATION OF LOW STRATUS CLOUDS AND MID/UPPER LEVEL CLOUDS.
SURFACE WINDS ARE ALSO GENERALLY FROM THE EAST-NORTHEAST AROUND 10
TO 20 MPH WITH SOME OCCASIONALLY HIGHER GUSTS.

TONIGHT...LOOKING AT A COUPLE OF DIFFERENT AREAS OF S/W ENERGY
ALOFT TO DEAL WITH. WATER VAPOR IMAGERY SUGGESTS THERE MAY BE ONE
UPPER WAVE LIFTING INTO COLORADO...WITH ANOTHER UPPER WAVE
CURRENTLY WORKING INTO WYOMING. INSTABILITY-WISE...ALL THE
INSTABILITY IS ELEVATED TONIGHT. THAT SAID...MODELS SUGGESTING
ANYWHERE FROM 500 TO 1500 J/KG OF CAPE REMAINS AVAILABLE FOR
ELEVATED STORMS...IF ANY CAN GET GOING DURING THE TONIGHT PERIOD.
EFFECTIVE BULK SHEAR WILL ALSO BE 35 TO 45 KNOTS...SUGGESTING
ELEVATED STORMS WOULD BE ABLE TO BECOME SUPER-CELLULAR WITH LARGE
HAIL POSSIBLE. CAM SOLUTIONS ALL HAVE THUNDERSTORMS DEVELOPING
TONIGHT AND MOVING OVER THE CWA. BUT...NONE OF THEM HAVE SIMILAR
PLACEMENT OF CONVECTION. SO...BASED OFF WHERE THE BEST 925HPA TO
700HPA ZONE OF ASCENT /WAA AND MOISTURE ADVECTION NORTH OF SURFACE
WARM FRONT DOWN ALONG NE-SD BORDER/ WILL BE TONIGHT WHEN SYNOPTIC
SCALE LIFT COMES THROUGH...EXPECTING THE GREATEST POTENTIAL FOR
SEVERE THUNDERSTORMS AND TORRENTIAL RAINFALL TO LINE UP BASICALLY
ALONG AND EAST OF A LINE FROM KENNEBEC TO LEOLA. A FLASH FLOOD
WATCH IS IN EFFECT TONIGHT INTO SUNDAY...GIVEN EXCESSIVELY HIGH
PWATS PROGGED FOR TONIGHT ALONG WITH LOW 1...3 AND 6 HOURLY FLASH
FLOOD GUIDANCE...AND THE FACT THAT SOME AREAS HAVE PICKED UP MORE
THAN 1.50 INCHES OF RAINFALL WITHIN THE PAST TWO MORNINGS.

ONCE THE CONVECTION CLEARS THE CWA SUNDAY MORNING...HIGH PRESSURE
BUILDS INTO THE CWA...SIGNALING A SEVERAL DAY PERIOD OF LOW LEVEL
CAA AND DRY AIR ADVECTION. NW SURFACE WINDS DEVELOP SUNDAY
AFTERNOON AND PERSIST THROUGH MONDAY NIGHT...WITH BREEZY TO WINDY
CONDITIONS EXPECTED ON MONDAY. A FEW COLD AIR INSTABILITY SHOWERS
MAY BE POSSIBLE MONDAY AFTERNOON...WORKING SEWD OUT OF NORTH
DAKOTA. SO...LEFT IN SOME SMALL POPS ACROSS NC SODAK MONDAY
AFTERNOON. TEMPERATURES WILL BE AROUND TO PERHAPS A FEW DEGREES
BELOW NORMAL THROUGH THE PERIOD AS WELL.

.LONG TERM...TUESDAY THROUGH SATURDAY
THE MODELS SHOW VERY GOOD AGREEMENT IN THE LONG TERM WITH THE LONG
WAVE PATTERN AND SURFACE FEATURES. THE LONG TERM BEGINS WITH A LARGE
CLOSED LOW PRESSURE AREA CENTERED JUST NORTH OF NORTHERN MN INTO
SOUTHERN CANADA. DEEP LAYER COOL NORTHERLY FLOW WILL BE OVER OUR
REGION BEHIND THIS UPPER LOW THROUGH TUESDAY. WE SHOULD HAVE A LOT
OF CAA CU ON TUESDAY AND WOULD NOT BE SURPRISED IF WE HAD SOME
SURFACE HEATING SCATTERED LIGHT SHOWERS DURING THE AFTERNOON AND
EARLY EVENING ON TUESDAY. THE CLOUDS WILL DISSIPATE QUICKLY IN THE
LATE EVENING AS A LARGE SURFACE HIGH PRESSURE AREA BUILDS IN. WITH
CLEAR SKIES AND LIGHT WINDS...IT WILL BE A COOL ONE TUESDAY NIGHT
WITH SOME LOWS POSSIBLY IN THE MID TO UPPER 30S BY WEDNESDAY
MORNING. RIGHT NOW...KEPT LOWS GENERALLY FROM AROUND 40 TO 45.
THIS SURFACE HIGH PRESSURE AREA WILL BE SLOW TO PUSH EAST
WEDNESDAY AND WEDNESDAY NIGHT. WEDNESDAY WILL BE SLIGHTLY WARMER
WITH MOSTLY SUNNY SKIES. TEMPERATURES WILL BE CLOSER TO NORMAL.
THEN THE WINDS WILL PICK UP FROM THE SOUTH WEDNESDAY NIGHT AND
THURSDAY IN ADVANCE OF NEXT SYSTEM COMING IN. THURSDAY WILL BE
WARM AND WINDY WITH HIGHS IN THE 70S. ALSO...MOISTURE AND
INSTABILITY WILL BE INCREASING. THE MODELS SHOW AN UPPER LEVEL
TROUGH SLIDING ACROSS SOUTHERN CANADA THURSDAY NIGHT AND FRIDAY
WITH A STRONG COLD FRONT TRAILING SOUTH. THIS COLD FRONT WILL MOVE
ACROSS OUR REGION THURSDAY NIGHT BRINGING SOME SCATTERED SHOWERS
AND THUNDERSTORMS INTO EARLY FRIDAY. FRIDAY AND SATURDAY WILL BE
COOLER AS PACIFIC HIGH PRESSURE PUSHES INTO THE REGION. HIGHS WILL
BE MOSTLY IN THE 60S. FRIDAY WILL ALSO LIKELY BE BREEZY/WINDY
BEHIND THE EXITING COLD FRONT.

&&

.AVIATION...
00Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

SHOWERS AND STORMS ARE EXPECTED TO BECOME MORE WIDESPREAD ACROSS
THE REGION THIS EVENING...ESPECIALLY UP THE JAMES AND BIG SIOUX
VALLEYS. A SEVERE STORM IS POSSIBLE...MAINLY NEAR KATY. ALSO THE
CURRENT MIX OF VFR/MVFR CIGS SHOULD GRADUALLY LOWER OVERNIGHT INTO
THE MVFR/IFR RANGE BEFORE IMPROVING AGAIN SUNDAY MORNING. FOR THE
MOST PART VSBYS SHOULD BE IN THE VFR TO MVFR RANGE BUT WILL BE IFR
DURING ANY THUNDERSTORMS.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR BROWN-BUFFALO-
     CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-HAND-MARSHALL-
     ROBERTS-SPINK.

MN...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR BIG STONE-
     TRAVERSE.

&&

UPDATE...TDK
SHORT TERM...DORN
LONG TERM...MOHR
AVIATION...TDK

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, May 5, 4:42 AM CDT, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
442 AM CDT SAT MAY 5 2012

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-060945-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
442 AM CDT SAT MAY 5 2012 /342 AM MDT SAT MAY 5 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION TODAY. LARGE
HAIL IS POSSIBLE ACROSS PORTIONS OF CENTRAL SOUTH DAKOTA EARLY
THIS MORNING WITH THE FIRST BATCH OF STORMS. AS THE DAY
PROGRESSES...SEVERE STORMS WILL BE POSSIBLE ACROSS PARTS OF
SOUTHEAST...EAST CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA. LARGE
HAIL IS LIKELY WITH THE STRONGER STORMS. THE BIGGEST THREAT FOR
SEVERE STORMS WILL BE ACROSS SOUTHEAST SOUTH DAKOTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AS A COLD FRONT MOVES
THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

TMT

In the hours before

Local storm report, May 5, 8:43 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
843 PM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     HAIL             2 SE WATERTOWN          44.89N  97.14W
05/05/2012  E1.00 INCH       CODINGTON          SD   PUBLIC

&&

EVENT NUMBER ABR1200110

RV
Local storm report, May 5, 8:48 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
848 PM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             WATERTOWN               44.91N  97.17W
05/05/2012  E1.75 INCH       CODINGTON          SD   PUBLIC

&&

EVENT NUMBER ABR1200111

RV
Local storm report, May 5, 8:49 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
849 PM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     HAIL             1 S HAYTI               44.64N  97.20W
05/05/2012  E1.00 INCH       HAMLIN             SD   EMERGENCY MNGR

&&

EVENT NUMBER ABR1200112

RV
Local storm report, May 5, 8:57 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
857 PM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     HAIL             WATERTOWN               44.91N  97.17W
05/05/2012  E1.25 INCH       CODINGTON          SD   TRAINED SPOTTER

&&

EVENT NUMBER ABR1200113

RV
Local storm report, May 5, 9:22 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
922 PM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             ORTONVILLE              45.30N  96.44W
05/05/2012  E2.00 INCH       BIG STONE          MN   EMERGENCY MNGR

&&

EVENT NUMBER ABR1200114

RV

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:56 PM CDTSevere Thunderstorm WarningABRBig Stone41 min
May 5, 9:13 PM CDTSevere Thunderstorm WarningABRBig Stone, Traverse41 min
May 5, 7:48 PM CDTSevere Thunderstorm WarningABRCodington, Deuel, Hamlin57 min
May 5, 7:59 PM CDTSevere Thunderstorm WarningABRClark, Codington, Hamlin61 min
May 5, 8:18 PM CDTSevere Thunderstorm WarningABRCodington, Deuel, Grant, Hamlin57 min
May 5, 8:36 PM CDTSevere Thunderstorm WarningABRCodington, Deuel, Grant, Hamlin, Roberts54 min
May 5, 8:43 PM CDTSevere Thunderstorm WarningABRClark, Codington, Hamlin47 min
May 5, 8:43 PM CDTSevere Thunderstorm WarningABRCodington, Deuel, Hamlin60 min
May 5, 9:29 PM CDTSevere Thunderstorm WarningABRDeuel16 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Severe Thunderstorm Warnings in South Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.